# SDR 20010420CW002

- Difficulty date: March 29, 2001
- Submitted: April 20, 2001
- Operation: Air carrier
- Aircraft: N31PR
- Make and model: Piper PA-31-350
- Aircraft serial: 317952049
- Engine: Lyc TIO540*
- Propeller: Hartzl HCC3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022D3
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED COWLINGS TO CHANGE/SERVICE ENGINES WITH OIL.  FOUND LEFT ENGINE CASE CRACKED ABOVE NR 6, NR 4, AND NR 1 TAPPET HOUSING.  ALL THREE CRACKS APPEARED TO BE PUSHED FROM INSIDE OUT.  NONE WERE LEAKING OIL YET AND HAD NOT BEEN PRESENT 20 HOURS EARLIER.  WHEN LAST WORK WAS DONE IN ENGINE COMPARTMENT.
